MAUDE Adverse Event Report: XTANT MEDICAL CALIX LUMBAR SPINAL IMPLANT SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

XTANT MEDICAL CALIX LUMBAR SPINAL IMPLANT SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Model Number X034-0015
Medical Device Problem Code Solder Joint Fracture (2324)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A dhr review was performed for the returned device lot and there were no manufacturing anomalies identified.The device met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 12/04/2012.The system inserter is intended to be impacted on the proximal end for implant placement.The root cause of this complaint is the t-handle of the inserter was inadvertently impacted during a surgical procedure, which resulted in the instrument malfunction.
 
Event or Problem Description
The company received notification on 8/31/2021 of an implant inserter that malfunctioned during a procedure on an unknown date.It was reported that while impacting the inserter with a mallet, the physician inadvertently impacted the inserter t-handle.The impact to the inserter t-handle resulted in an instrument malfunction.There were no known patient complications associated with this complaint.The surgical procedure was successfully completed with the complaint instrument.

Brand Name
CALIX LUMBAR SPINAL IMPLANT SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
XTANT MEDICAL
664 cruiser lane
belgrade MT 59714
MDR Report Key12537470
Report Number3005031160-2021-00019
Device Sequence Number1335403
Product Code MAX
UDI-Device IdentifierM697X03400151
UDI-PublicM697X03400151
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170119
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX034-0015
Device Lot Number836590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2021
Initial Report FDA Received Date09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;